Global existence for a kinetic model of chemotaxis via dispersion and Strichartz estimates

Nikolaos Bournaveas, Vincent Calvez, Susana Gutierrez, Benoit Perthame

Research output: Contribution to journalArticlepeer-review

Abstract

We investigate further the existence of solutions to kinetic models of chemotaxis. These are nonlinear transport-scattering equations with a quadratic nonlinearity which have been used to describe the motion of bacteria since the 80's when experimental observations have shown they move by a series of 'run and tumble'. The existence of solutions has been obtained in several papers Chalub et al. (2004), Hwang et al. (2005a, b) using direct and strong dispersive effects.

Here, we use the weak dispersion estimates of Castella and Perthame (1996) to prove global existence in various situations depending on the turning kernel. In the most difficult cases, where both the velocities before and after tumbling appear, with the known methods, only Strichartz estimates can give a result, with a smallness assumption.

Original languageEnglish
Pages (from-to)79-95
Number of pages17
JournalCommunications in partial differential equations
Volume33
Issue number1
DOIs
Publication statusPublished - 2008

Cite this